I have ED. I’ve had it for more than 15-years. About 20-years ago my doctor put me on beta-blockers (atenelol) for palpitations and accompanying anxiety attacks. I believe it is not supposed to be taken more than a certain period of time. I was on it for probably two years. Thereafter I got so I couldn’t maintain an erection during sex. I tried Viagra when it first became available, but it just caused a burning in my prostate area and a short-lived partial stiffening. My wife was in menopause and having hot flashes at the time so at her suggestion I didn’t try to pursue the ED problem.
I’m now 67 years old and I haven’t had sex for years. I get an occasional stiffening of the penis during sleep sometimes, but not hard enough for penetration. I would like to recover from ED. Do you think it would be OK to suggest or ask my doctor about testosterone or other medicine? What would be the best approach?
I too have been suffering from ED since 1998 and I am 45 now. Mine is due to different issues like neurological, surgery on bladder neck, neurogenic bladder and more.
One of the things that my urologist did was to put me on testosteron injections to get my level to normal. The level was low due to having lost a testicle.
Another thing that the same urologist did was to try and inject a substance, "California Tri-mix", into the erectile tissue of the penis. Within about 15 minutes the penis was erect enough for penetration. Viagra did not work for me at all.
I'm currently off the Tri-mix due to a fistula in my prostate and rectum. I will need surgery to have this repaired and currently have a suprapubic catheter. The last time that my wife and I had sex, is about 2 years ago.
Talk to your doctor, urologist about the California Tri-Mix, it might work well for you.
Don't give up! Things have improved a lot in the last 15 years in the field of ED treatment. Viagra is no longer the only solution: there are other PDE-5 inhibitors (Cialis, Levitra) and I suggest you try all of them to see which one is works best for you. There are also natural supplements (Vitamin E, Prelox) and other oral drugs: Vigamed (phentolamine mesylate) is an ED drug that promotes blood flow to the penis via the sympathetic system.
If these don't work, there are still many other options. Testosterone therapy has many risks and could be counterproductive. The famous tri-mix gel might be a safer option: I've heard great things about it but I never tried it. In the future, there will also be gene therapy, which may be the ideal solution for cases like yours.
Only a doctor can determine which one of these treatments is the most adequate for you. Good luck!
«About 20-years ago my doctor put me on beta-blockers (atenelol) for palpitations and accompanying anxiety attacks. I believe it is not supposed to be taken more than a certain period of time. I was on it for probably two years. Thereafter I got so I couldn’t maintain an erection during sex.»
Yes, beta-blockers may have sexual side effects, including erectile dysfunction. Here's a list of drugs that can cause ED:
I've been on tri-mix for 15 years because of anti-depression drugs and it is great. The needles are so thin, it barely hurts and you are good and hard for quite a while. Try it. You just need to overcome the fear of jabbing yourself there and tell yourself the rewards are worth it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.